MAUDE Adverse Event Report: COSTA MESA MFG DC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COSTA MESA MFG DC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70
Medical Device Problem Codes Mechanical Problem (1384); No Flow (2991)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One newport ht70 ventilator was returned to medtronic for analysis.The ventilator was powered up and when the ventilation was initiated, the motor locked up and the ventilator shut down.After power cycling the ventilator, the device froze on the 6-image screen.The cause of the frozen screen was a flash memory error.On further inspection, the muffler was observed to be cracked and the linear bearings were observed to be worn.The linkage arm was observed to be in contact with the plastic linkage cover, causing the motor to lock up.The root cause of the motor lock up was worn linear piston bearings.Service personnel (sp) reported that the pump assembly and muffler were replaced along with the air intake filter, fan filter, emergency backup internal battery, power pac and oxygen sensor.The ventilator passed all tests and calibrations per manufacturer specifications at the time of service.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
While servicing the ht70 ventilator, the ventilator displayed ¿date has reset please replace coin battery¿ message.It was additionally noted that the touchscreen was unresponsive.The coin battery was replaced, and circuit check was initiated.However, the ventilator failed the circuit check, stopped ventilating, and shut off.The ventilator powered cycled itself but then froze on the six-image screen.There was no patient involvement with the reported event.Based on the product analysis findings this event was updated to reportable.If this type of fault identified were to occur while in use on a patient it could lead to a loss of ventilation.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COSTA MESA MFG DC
1620 sunflower ave
costa mesa CA 92626
MDR Report Key8683624
Report Number2023050-2019-00021
Device Sequence Number19375344
Product Code CBK
UDI-Device Identifier10884521542266
UDI-Public10884521542266
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70
Device Catalogue NumberHT70PM-WW-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2019
Initial Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1